Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Breathe Right Strips Cause Nose Bleed?

While battling a sinus infection I tried Breathe Right strips at the recommendation of my sister who uses them for her sinus problems. Nothing else seemed to be working to clear my sinuses and I was failing to sleep as a result. After only five days of use I felt much better: I had noticed an instant difference in how I was breathing and was able to get some real sleep. However I stopped using the strips because I noticed that I was experiencing daily bloody noses, ranging from dry blood when I blew my nose to a full out bloody nose 12 hours after removing what would be my last breathe right strip. In the 3 days since I stopped using them, I have not had any bloody nose problems. Everything I read online says these strips help prevent bloody noses. Any reason as to why the breath right strips would trigger them?
Fri, 17 Jun 2022
Report Abuse
General & Family Physician 's  Response
Hello,

You have been battling sinus infection and used breathe right strips for 5 days, you felt better but your noses started to bleed. Now you have stopped using the strips. The nose bleeds that you experienced was due to sinus infection. Sinus infection causes the spaces inside the nose to swell and become inflamed and may damage or injure blood vessels inside the nose and therefore cause your nose to bleed.

While removing the breathe right strips if you are not careful and pull it roughly, it may trigger the inflamed or damaged blood vessels to bleed. Chronic sinusitis that lasts for more than 12 weeks and doesn’t go away after receiving treatment, can cause nose bleeds. You are suggested to get clinically examined by an ENT. Get X-ray PNS done to detect any deviated septum.

Bruising on the bridge of your nose while removing the breathe right strips is due to too much pressure being applied to the bridge of your nose causing nose bleed. To help open your sinus, saline nasal sprays, decongestants and allergy medications may help. Get treated for sinusitis at the earliest. Chronic infections may need treatment by corticosteroids. Stay away from addictions if any.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Sinusitis


Loading Online Doctors....
Does Breathe Right Strips Cause Nose Bleed?

Hello, You have been battling sinus infection and used breathe right strips for 5 days, you felt better but your noses started to bleed. Now you have stopped using the strips. The nose bleeds that you experienced was due to sinus infection. Sinus infection causes the spaces inside the nose to swell and become inflamed and may damage or injure blood vessels inside the nose and therefore cause your nose to bleed. While removing the breathe right strips if you are not careful and pull it roughly, it may trigger the inflamed or damaged blood vessels to bleed. Chronic sinusitis that lasts for more than 12 weeks and doesn’t go away after receiving treatment, can cause nose bleeds. You are suggested to get clinically examined by an ENT. Get X-ray PNS done to detect any deviated septum. Bruising on the bridge of your nose while removing the breathe right strips is due to too much pressure being applied to the bridge of your nose causing nose bleed. To help open your sinus, saline nasal sprays, decongestants and allergy medications may help. Get treated for sinusitis at the earliest. Chronic infections may need treatment by corticosteroids. Stay away from addictions if any. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician